×

Nonclassical symmetry analysis of boundary layer equations. (English) Zbl 1264.76044

Summary: The nonclassical symmetries of boundary layer equations for two-dimensional and radial flows are considered. A number of exact solutions for problems under consideration were found in the literature, and here we find new similarity solution by implementing the SADE package for finding nonclassical symmetries.

MSC:

76D10 Boundary-layer theory, separation and reattachment, higher-order effects

Software:

SADE
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] L. Prandt, “Uber Flussigkeitsbewegungen bei sehr kleiner Reibung,” in 3 Internationalen Mathematischen Kongress, pp. 484-491, Heidelberg, Germany, 1904.
[2] H. Schlichting, “Laminare strahlausbreitung,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 13, pp. 260-263, 1933. · doi:10.1002/zamm.19330130403
[3] H. Schlichting, Boundary Layer Theory, McGraw-Hill, New York, NY, USA, 1955. · Zbl 0065.18901
[4] R. Naz, D. P. Mason, and F. M. Mahomed, “Conservation laws and conserved quantities for laminar two-dimensional and radial jets,” Nonlinear Analysis: Real World Applications, vol. 10, no. 5, pp. 2641-2651, 2009. · Zbl 1177.35171 · doi:10.1016/j.nonrwa.2008.07.003
[5] D. P. Mason, “Group invariant solution and conservation law for a free laminar two-dimensional jet,” Journal of Nonlinear Mathematical Physics, vol. 9, supplement 2, pp. 92-101, 2002. · Zbl 1362.76049 · doi:10.2991/jnmp.2002.9.s2.8
[6] R. Naz, F. M. Mahomed, and D. P. Mason, “Conservation laws via the partial Lagrangian and group invariant solutions for radial and two-dimensional free jets,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3457-3465, 2009. · Zbl 1269.76022 · doi:10.1016/j.nonrwa.2008.09.027
[7] M. B. Glauert, “The wall jet,” Journal of Fluid Mechanics, vol. 1, pp. 625-643, 1956. · Zbl 0071.19903 · doi:10.1017/S002211205600041X
[8] E. J. Watson, “The radial spread of a liquid jet over a horizontal plane,” Journal of Fluid Mechanics, vol. 20, pp. 481-499, 1964. · Zbl 0129.20002 · doi:10.1017/S0022112064001367
[9] H. B. Squire, 50 Jahre Grenzschichtforschung. Eine Festschrift in Originalbeiträgen, Friedrich Vieweg & Sohn, Braunschweig, Germany, 1955, Edited by H. Gorter, W. Tollmien.
[10] N. Riley, “Radial jets with swirl. I. Incompressible flow,” The Quarterly Journal of Mechanics and Applied Mathematics, vol. 15, pp. 435-458, 1962. · Zbl 0112.19004 · doi:10.1093/qjmam/15.4.435
[11] W. H. Schwarz, “The radial free jet,” Chemical Engineering Science, vol. 18, pp. 779-786, 1963. · doi:10.1016/0009-2509(63)85045-9
[12] G. W. Bluman and J. D. Cole, “The general similarity solution of the heat equation,” vol. 18, pp. 1025-1042, 1968. · Zbl 0187.03502
[13] P. A. Clarkson and M. D. Kruskal, “New similarity reductions of the Boussinesq equation,” Journal of Mathematical Physics, vol. 30, no. 10, pp. 2201-2213, 1989. · Zbl 0698.35137 · doi:10.1063/1.528613
[14] P. J. Olver, “Direct reduction and differential constraints,” Proceedings of the Royal Society. London A, vol. 444, no. 1922, pp. 509-523, 1994. · Zbl 0814.35003 · doi:10.1098/rspa.1994.0035
[15] P. A. Clarkson and E. L. Mansfield, “Algorithms for the nonclassical method of symmetry reductions,” SIAM Journal on Applied Mathematics, vol. 54, no. 6, pp. 1693-1719, 1994. · Zbl 0823.58036 · doi:10.1137/S0036139993251846
[16] N. Bîl\ua and J. Niesen, “On a new procedure for finding nonclassical symmetries,” Journal of Symbolic Computation, vol. 38, no. 6, pp. 1523-1533, 2004. · Zbl 1130.58020 · doi:10.1016/j.jsc.2004.07.001
[17] M. S. Bruzón and M. L. Gandarias, “Applying a new algorithm to derive nonclassical symmetries,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 3, pp. 517-523, 2008. · Zbl 1131.35378 · doi:10.1016/j.cnsns.2006.06.005
[18] T. M. R. Filho and A. Figueiredo, “[SADE] a Maple package for the symmetry analysis of differential equations,” Computer Physics Communications, vol. 182, pp. 467-476, 2011. · Zbl 1217.65165 · doi:10.1016/j.cpc.2010.09.021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.